Posted by: Just me | 2011-07-18

Meds and food


My dad had his esophagus removed due to complications with cancer. He is been PEG fed. We struggle to give him his medication because everything has to be crushed to go through the PEG. Some tablets seems to be waxy and alot of it remains in the glass when we pull the water and meds into the catheter. To my blond brain it means he is not getting the correct dossage of the meds. The dietician he had in hospital gave him eating plans and all of then said not to mix his meds with the food but again my blond brain tells me it mixes in his stomach in any case. My question is why can the meds not be put in the food as everything is given to him at room temperature so that can not affect the meds. The food is much easier to give to him as very little remains in the dish when we''re done.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Mixing the medication with his food can alter the absorption of the medication and this can negatively influence the action of the medication.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.